In a post from July 2012 about an ongoing problem with double vision, which apparently developed after he was hit in the head some weeks earlier, Jernigan complained that the medication he was taking may cause mood changes, sadness and suicidal thoughts.
“I’ve got a great wife and kids,” Jernigan wrote less than two months earlier. “God could not give me anything better than them. I have a great new job, money and a new house. Everyone close to me is so happy for us. So why am I so down and stressed?”Or, perhaps, there was some neurological damage from being hit in the head?
UPDATE: A reader commented on a bad hallucinatory experience he had with Percocet. I had a co-worker many years ago who was given Percocet after his finger was crushed in a car door. He sat up, reading, then turned off the lights. At this point, he noticed that the wall of his bedroom was full of cubbyholes with little creatures in them, with sharp fangs, discussing how to eat him.
He turned on the light. They went away.
He turned off the light. They came back.
He turned on the light and read for a bit longer. The next time he turned off the light, they were gone.
Imagine if such hallucinations went on for weeks.